MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751324
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation.It has not been returned to the manufacturer.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an embolization coil implant had to be positioned several times.The coil became stuck and would not advance out of the catheter.During retraction of the coil, the coil became stuck and then unexpectedly detached from the pusher.The coil was withdrawn in its entirety along with the microcatheter.There was no injury or intervention.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher; implant; introducer; non-terumo neuro catheter.The visual analysis of the returned device found that the implant was not attached to the pusher.The implant was returned stretched at the proximal section, separated from the pusher, and partially stuck within the returned catheter.The returned catheter was found to be flattened at 13cm from the strain relief.The investigation of the pusher found the monofilament broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the implant stretched at the proximal section, separated from the pusher, and partially stuck within the returned catheter; however, no indications of thermal activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces over specification.The catheter used in the procedure was found to be flattened at 13cm from the strain relief, which may have caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key20242874
Report Number2032493-2024-00692
Device Sequence Number17970114
Product Code KRD
UDI-Device Identifier00812636021089
UDI-Public00812636021089
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751324
Device Catalogue Number45-751324
Device Lot Number0000631892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown